Alert archive / Arizona / River Flood Warnings in 2010
River Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this river flood warning at Jul 31, 2010, 8:42 AM MST for Pima County, Pinal County, Arizona. It took effect at Jul 31, 2010, 10:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2010, 8:42 AM MST (15:42 UTC)
- In effect from
- Jul 31, 2010, 10:00 AM MST
- Expired
- Jul 31, 2010, 3:05 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- Minor
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Santa Cruz River at Trico Road (SCTA3). The gauge peaked at 14.71 ft at Jul 31, 2010, 11:00 AM MST.
- Action stage
- 12.25 ft
- Minor stage
- 14 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09486520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this river flood warning went out at Jul 31, 2:09 AM MST, 6 hours 33 minutes earlier.
Area forecast discussion, Jul 31, 2:09 AM MST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SAT JUL 31 2010
.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE
IN PLACE OVER SOUTHEAST ARIZONA WILL CONTINUE TO PRODUCE DAILY CROPS
OF THUNDERSTORMS THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING
AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS.
&&
.DISCUSSION...ANOTHER EVENING WHERE CONVERGENT CONVECTIVE AREAS
TRIGGERED BY FAVORABLE UPPER LEVEL DIFFLUENCE IN BETWEEN WEAKNESSES
IN THE FLOW PROVIDED SIGNIFICANT RAINFALL ACROSS ALMOST ALL OF THE
AREA. FLOOD WARNINGS AND ADVISORIES CONTINUE THIS MORNING. WE WILL
ONCE AGAIN SEE SOME PATCHY FOG IN THE MORNING WITH THIS AMOUNT OF
BOUNDARY LAYER MOISTURE.
ISOLATED CONVECTION ON THE NORTH SIDE OF THE PRIMARY IMPULSE THROUGH
COCHISE COUNTY WILL CONTINUE INTO LATER MORNING HOURS...BUT PROBABLY
NOT REALLY AMOUNT TO MUCH. ONCE AGAIN BEST INITIAL CLEARING WILL BE
ACROSS EASTERN AREAS. CONVECTION WILL BE DELAYED ACROSS MOST OF THE
AREA...ESPECIALLY FROM TUCSON WESTWARD AS THE ATMOSPHERE RECOVERS
FROM THE FLIP. NORMALLY WE WOULD BE LOOKING AT A DOWN PERIOD BUT THE
FLOW IS STRONG ENOUGH TO RESET THE ATMOSPHERE BY LATE IN THE
AFTERNOON...WITH INITIAL STRONG DEVELOPMENT ACROSS EASTERN AREAS
SPREADING WESTWARD ONCE AGAIN. EVEN IF COVERAGE IS NOT AS WIDESPREAD
AS RECENT DAYS...ANY LITTLE STORM AT ALL WILL DROP 3/4 OF AN INCH IN
20 MINUTES IN THIS ATMOSPHERE. NOT THAT TERRIBLY IMPRESSIVE ON THE
SURFACE BUT FALLING ON SATURATED GROUND AND YOU GET A FLASH FLOOD.
WITH THIS IN MIND WE HAVE A FLASH FLOOD WATCH FOR THE ENTIRE AREA
UNTIL LATE THIS EVENING.
POTENTIALLY ANOTHER BUSY PERIOD SUNDAY BEFORE WE START TO PICK UP A
WESTERLY COMPONENT TO OUR FLOW. SOUTHWESTERLY FLOW STARTS TO PUSH
ACTIVITY OUT OF WESTERN AREAS AND RECONSOLIDATING AND WEAKENING HIGH
EASTWARD SHOULD ULTIMATELY SEE A DOWNTURN IN ACTIVITY BY THE MIDDLE
OF THE WEEK.
&&
.AVIATION...ISOLD TSRA. CIGS AS LOW AS 2K AGL AND VSBYS UNDER 1 MILE
WITH HEAVY RAIN ASSOCIATED WITH STRONGER STORMS. SURFACE WINDS
GENERALLY LESS THAN 12 KTS EXCEPT THUNDERSTORM OUTFLOW GUSTS TO 40
KNOTS POSSIBLE. PATCHY IFR CIGS AND VSBYS LIKELY AGAIN THROUGH 15Z.
ANOTHER ACTIVE DAY OF THUNDERSTORMS IS FORECAST FOR SATURDAY AND
SATURDAY NIGHT WITH LOW CEILINGS AND RESTRICTED VISIBILITIES DUE TO
HEAVY RAINFALL. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH
SATURDAY EVENING AZZ019-029>035 (ALL OF SOUTHEAST ARIZONA).
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 30, 11:14 AM MST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1114 AM MST FRI JUL 30 2010 AZZ019-029>035-310700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1114 AM MST FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD THROUGH THE EVENING HOURS AND COULD AGAIN CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS AND BASINS THAT RECEIVED HEAVY RAIN THURSDAY. SOME STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEKEND...AND INTO NEXT WEEK ALTHOUGH STORM COVERAGE MAY DECREASE AFTER MONDAY. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DROZD WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:02 PM MST | Areal Flood Advisory | TWC | Cochise | 54 min |
| Jul 30, 6:52 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 113 min |
| Jul 30, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 30, 8:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 30, 9:48 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 30, 10:01 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Pinal, Santa Cruz | 3 hr |
| Jul 30, 10:29 PM MST | Flash Flood Watch | TWC | 25 hr | |
| Jul 30, 11:52 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Jul 31, 12:24 AM MST | Areal Flood Warning | TWC | Pima | 5 hr |
| Jul 31, 12:56 AM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 6 hr |
| Jul 31, 1:20 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 31, 4:20 AM MST | River Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 31, 4:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 7:53 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Jul 31, 12:53 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 31, 2:31 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
Nearby
River Flood Warnings in Arizona, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.